Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/4047
Full metadata record
DC FieldValueLanguage
dc.contributor.authorDE MAESSCHALCK, Peter-
dc.date.accessioned2007-12-07T15:02:44Z-
dc.date.available2007-12-07T15:02:44Z-
dc.date.issued2007-
dc.identifier.citationCOMMUNICATIONS ON PURE AND APPLIED ANALYSIS, 6(2). p. 311-333-
dc.identifier.issn1534-0392-
dc.identifier.urihttp://hdl.handle.net/1942/4047-
dc.description.abstractWe consider an Ackerberg-O'Malley singular perturbation problem epsilon y" + f(x, epsilon)y' + y(x, epsilon)y = 0, y(a) = A, y(b) = B with a single turning point and study the nature of resonant solutions y = phi(x, epsilon), i.e. solutions for which phi(x, epsilon) tends to a nontrivial solution of f(x, 0)y' + g(x, 0)y = 0 as epsilon -> 0. Many techniques have been applied to the study of this problem (WKBJ, invariant manifolds, asymptotic methods, spectral methods, variational techniques) and they have been successful in characterizing these resonant solutions when f(x, 0) has a simple zero at the origin. When the order of zero is higher the increase in complexity of the problem is significant. The existence of a nonzero formal power series solution is no longer necessary for resonance and resonant solutions are in general not smooth at the origin. We apply the method of blow up to study the nature of resonant solutions in this setting, using techniques from invariant manifold theory and planar singular perturbation theory. The main result is the sufficiency of the Matkowsky condition for turning points of arbitrary order (based on Gevrey-asymptotics), but we also give a characterization of the location of the boundary layer in resonant solutions.-
dc.language.isoen-
dc.publisherAMER INST MATHEMATICAL SCIENCES-
dc.subject.otherAckerberg-O'Malley resonance; turning point; Gevrey analysis; Matkowsky condition-
dc.titleAckerberg-O'Malley resonance in boundary value problems with a turning point of any order-
dc.typeJournal Contribution-
dc.identifier.epage333-
dc.identifier.issue2-
dc.identifier.spage311-
dc.identifier.volume6-
local.format.pages23-
local.bibliographicCitation.jcatA1-
dc.description.notesHasselt Univ, B-3590 Diepenbeek, Belgium.DE MAESSCHALCK, P, Hasselt Univ, Campus Diepenbeek,Agoralaan Gebouw D, B-3590 Diepenbeek, Belgium.peter.demaesschalck@uhasselt.be-
local.type.refereedRefereed-
local.type.specifiedArticle-
dc.bibliographicCitation.oldjcatA1-
dc.identifier.isi000245512600001-
dc.identifier.urlhttp://aimsciences.org/journals/pdfs.jsp?paperID=2488&mode=abstract-
item.accessRightsClosed Access-
item.fullcitationDE MAESSCHALCK, Peter (2007) Ackerberg-O'Malley resonance in boundary value problems with a turning point of any order. In: COMMUNICATIONS ON PURE AND APPLIED ANALYSIS, 6(2). p. 311-333.-
item.fulltextNo Fulltext-
item.validationecoom 2008-
crisitem.journal.issn1534-0392-
crisitem.journal.eissn1553-5258-
Appears in Collections:Research publications
Show simple item record

WEB OF SCIENCETM
Citations

6
checked on Jun 23, 2022

Page view(s)

44
checked on Jun 27, 2022

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.